Alert archive / Texas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 227, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Sep 29, 2021, 5:58 PM CDT for Young County, Texas. It was in force for 62 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 29, 2021, 5:58 PM CDT (22:58 UTC)
- Expired
- Sep 29, 2021, 7:00 PM CDT
- In force
- 62 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Young County, TX
The radar
The Dyess AFB radar (KDYX), 96 km from the middle of the area, began a volume at 23:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 29, 6:25 PM CDT | HAIL 2.25 | 10 Nw Bryson, TX | TRAINED SPOTTER REPORTED A MEASURED 2.25 INCH HAIL SOUTH OF LOVING, TX. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 27 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 11.0 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -407 J/kg
- Mixed-layer LCL
- 1372 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -33 m²/s²
- 0-3 km storm-relative helicity
- 147 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
129
WUUS54 KFWD 292258
SVRFWD
TXC503-300000-
/O.NEW.KFWD.SV.W.0227.210929T2258Z-210930T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Fort Worth TX
558 PM CDT Wed Sep 29 2021
The National Weather Service in Fort Worth has issued a
* Severe Thunderstorm Warning for...
Eastern Young County in north central Texas...
* Until 700 PM CDT.
* At 556 PM CDT, a severe thunderstorm was located 10 miles north of
Graham, moving southeast at 5 mph. Another storm southeast of
Graham is also approaching severe limits, moving north along the
eastern part of the county.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Graham and Newcastle.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection get inside a sturdy structure and stay away from
windows.
&&
LAT...LON 3319 9878 3338 9865 3336 9842 3295 9843
TIME...MOT...LOC 2256Z 292DEG 4KT 3324 9864
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Hernandez2 follow-up statements
464
WWUS54 KFWD 292329
SVSFWD
Severe Weather Statement
National Weather Service Fort Worth TX
629 PM CDT Wed Sep 29 2021
TXC503-300000-
/O.CON.KFWD.SV.W.0227.000000T0000Z-210930T0000Z/
Young TX-
629 PM CDT Wed Sep 29 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR EASTERN YOUNG COUNTY...
At 628 PM CDT, a severe thunderstorm was located 5 miles
north of Graham, and is nearly stationary.
HAZARD...Two and one quarter inch hail and 60 mph wind gusts.
SOURCE...Trained weather spotters.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Graham and Newcastle.
LAT...LON 3319 9878 3338 9865 3336 9842 3295 9843
TIME...MOT...LOC 2328Z 292DEG 4KT 3319 9855
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...2.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
79163
WWUS54 KFWD 300001
SVSFWD
Severe Weather Statement
National Weather Service Fort Worth TX
701 PM CDT Wed Sep 29 2021
TXC503-300010-
/O.EXP.KFWD.SV.W.0227.000000T0000Z-210930T0000Z/
Young TX-
701 PM CDT Wed Sep 29 2021
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN YOUNG COUNTY HAS
EXPIRED...
The severe thunderstorm which prompted the warning has weakend.
Therefore, the warning has been allowed to expire. Heavy rainfall
and small hail are still possible.
LAT...LON 3319 9878 3338 9865 3336 9842 3295 9843
TIME...MOT...LOC 0000Z 292DEG 4KT 3318 9851
$$
79What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 29, 2:22 PM CDT, 3 hours 36 minutes earlier.
Area forecast discussion, Sep 29, 2:22 PM CDT, 3 hours 36 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 222 PM CDT Wed Sep 29 2021 ...New Long Term... .SHORT TERM... /Issued 145 PM CDT Wed Sep 29 2021/ /Today and Tomorrow/ Another day of at least semi-active weather is expected, with a few favored areas for precip development. The first area already has a few showers starting to develop just east of I-35 along a weak area of low level convergence rooted around 850 mb. Diurnal destabilization will help enhance these showers with a few isolated thunderstorms possible through the afternoon. Expect this activity to spread into the eastern half of the forecast area this afternoon as the boundary gets absorbed into the mean flow and pulled northeast. Meager lapse rates should preclude the severe threat and limit lightning potential with this activity. Our main concern today is associated with a dryline currently analyzed near Sweetwater, moving east. We expect isolated to scattered thunderstorms to develop along/just ahead of the dryline later this afternoon between around 3-5 PM. Weak shear and the lack of significant synoptic ascent should limit the severe threat however, a few damaging wind gusts and/or small hail will still be possible late this afternoon and early tonight. Unorganized and weak deep layer shear should limit the storm's ability to organize, so multicell clusters with additional storms developing along outflow boundaries will be the favored convective mode. The sun going down will stabilize the atmosphere and allow most of the activity to end within a few hours of sunset with the lack of any sources of ascent outside of the retreating dryline and decaying cold pools. A period of rain-free weather is then expected through the early morning hours across the region. Expect it to be warm and humid with warm/moist advection continuing. Over the course the day tomorrow, increasing synoptic ascent will overspread the region, weaken the convective inhibition over the area, and tap into the warm/moist low levels. A cold front will also work its way into Oklahoma through the afternoon. Both of these features will help scattered to widespread showers and thunderstorms develop tomorrow afternoon, primarily across North Texas where ascent is maximized. The severe threat will be low, however, bouts of heavy rain may lead to localized minor flooding at times. Side note/science about dryline forecasting... Other than the CAMs developing convection, there are a few tangible meteorological calculations we do to help assess dryline convection initiation potential. The first step is to find the depth of the dryline circulation. This is done by finding the mixing height of the dry air behind the dryline. In this case, the forecast Abilene T/Td was used, which gave us a mixing height of around 600 mb. Next is to find the depth of the moist air ahead of the dryline. We used the Stephenville sounding, which had the EML (elevated mixed layer) based around 800 mb. Next, find the LFC (Level of Free Convection) within the moist layer to find where a parcel would need to be lifted to by the dryline to achieve convective initiation. The level today is around 750 mb. As long as the depth of the dryline circulation is higher than the LFC, the dryline has potential to convect. The key however, is to find how long will the parcels be within the zone of ascent associated with the dryline circulation. To find this, we need to get the mean wind within the layer between the top of the moist layer and the LFC. If the wind is parallel to the boundary, parcels have a better chance of convecting since they would be lifted for a longer period of time. If the winds are perpendicular, the convection would be detained off the dryline, so they'd be lifted then moved off the boundary before reaching the LFC. In these cases, you'd get Cu/TCU development with orphan anvils moving off the boundary. Bonnette && .LONG TERM... /NEW/ /First Week of October (Thursday night through Wednesday)/ The beginning of the extended period will be a continuation of the active weather pattern that started yesterday (Tuesday). The upper level low will still be located to our west through the end of the work week but is expected to move north of the region over the weekend. Showers and thunderstorms that develop during the day on Thursday will likely be ongoing and/or moving into our area Thursday evening and night. Hi-res forecast models indicate a line or complex of storms will arrive from the west. In addition, isolated to scattered showers and storms are possible across the remainder of the region during the evening hours due to southwest flow aloft and adequate moisture in place. Severe storms are not likely, but it is possible a few storms could produce winds approaching 60 mph. Localized instances of heavy rainfall will also be possible due to an expected slower movement of the convection. The flash flood threat is not high, but minor flooding may occur in a few areas. All rain activity should gradually diminish through the evening and overnight hours as it moves across the region. In the wake of the Thursday evening and night activity, I anticipate a lull in rain activity Friday morning and have lowered PoPs to 40- 50 percent through midday. The best upper level support will still be to our west, and the atmosphere should be in a recovery period. The one exception or possible forecast buster for Friday morning is if any mesoscale features are left in the area. However, even with a residual boundary, convection should hold off until closer to midday before redeveloping. Regardless, the highest rain chances on Friday will again be the afternoon and evening hours. By this time, the upper level low will be moving into parts of West Texas, and better upper level support should allow convection to blossom across the region in an unstable and humid environment. This convection will likely be largely disorganized, and weak winds may allow some convection to cluster together with slow forward speeds. Heavy rainfall and isolated instances of nuisance flooding may occur under heavy downpours, and a robust storm or two may produce hail and gusty winds that approach severe limits. Showers and storms will continue across the region Friday night and into Saturday as the upper level trough lifts to our northwest and across the Central Plains. The rain may organize into a large swath that gradually moves west to east across the region during this time period, and then starts to exit the region to the east Saturday night and Sunday morning. Heavy rain will be the main threat during this time. Flooding may become an issue in some locations, especially where training of showers and storms occurs, but the threat for flash flood still appears to be minimal at this time. As the upper level trough moves east of the Plains, drier northwest flow aloft will persist through much of next week. A front will move through the region on Sunday with near normal temperatures expected through the better part of the next work week. A reinforcing front around the middle of the week may even drop temperatures to slightly below normal. However, the arrival of this secondary front is dependent on the upper level pattern. The deterministic and ensemble model runs show an upper level low dropping into the midwest early next week but each handle this solution a little differently. Regardless, there appears to be good consensus so far that next week will remain rain-free with pleasant temperatures. JLDunn && .AVIATION... /Issued 145 PM CDT Wed Sep 29 2021/ /18Z TAFs/ VFR and south flow will prevail through the afternoon. A few isolated showers are in the vicinity of the D10 terminals, but these pose little risk of producing lightning strikes. A cluster of storms is expected to develop over Western North Texas late this afternoon and slowly move east this evening. The storms should weaken by the time they encroach on the D10 TRACON airspace, but a few diverts may be needed for western arrivals so VCTS was maintained in the DFW/DAL TAFs. A surge of MVFR stratus will move into Central Texas and the D10 terminals early tomorrow morning, with VFR prevailing by the afternoon. Our next convective chances arrive late tomorrow, around 22-01Z and beyond. Bonnette && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 71 87 69 79 68 / 30 70 70 70 60 Waco 72 86 70 80 68 / 30 50 60 70 60 Paris 68 84 68 79 67 / 20 70 60 70 60 Denton 70 86 66 79 66 / 30 70 70 70 70 McKinney 71 86 67 79 67 / 20 70 70 70 60 Dallas 72 87 71 79 69 / 20 60 60 70 60 Terrell 71 86 68 79 67 / 20 60 60 70 60 Corsicana 71 87 69 80 68 / 20 60 60 70 50 Temple 71 86 68 80 67 / 30 50 50 70 50 Mineral Wells 69 84 65 77 64 / 50 70 70 70 70 && .FWD WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Sep 29, 2:30 PM CDT, 3 hours 28 minutes before
Hazardous Weather Outlook National Weather Service Fort Worth TX 230 PM CDT Wed Sep 29 2021 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-301200- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 230 PM CDT Wed Sep 29 2021 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...This Afternoon and Tonight. There will be a low risk for isolated thunderstorms this afternoon across all of North and Central Texas. Late this afternoon and early tonight, a greater coverage of thunderstorms is expected across Western North and Central Texas. An isolated storm or two in this zone may be capable of producing damaging wind gusts and/or small hail. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. More numerous showers and storms are expected from Thursday through Saturday. Although a few strong storms could occur, the greater concern later in the week will become heavy rainfall and resultant flooding issues. .SPOTTER INFORMATION STATEMENT... Formal spotter activation is not expected but timely reports of hail and wind or wind damage are appreciated.
In the hours before
Special weather statement, Sep 29, 4:12 PM CDT, 1 hour 46 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
412 PM CDT Wed Sep 29 2021
TXZ100-292145-
Young TX-
412 PM CDT Wed Sep 29 2021
...A strong thunderstorm will impact portions of north central Young
County through 445 PM CDT...
At 412 PM CDT, Doppler radar was tracking a strong thunderstorm over
Olney, moving north at 15 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Olney.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3340 9884 3339 9852 3329 9866 3332 9885
TIME...MOT...LOC 2112Z 201DEG 13KT 3335 9875
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
79Special weather statement, Sep 29, 4:38 PM CDT, 1 hour 20 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
438 PM CDT Wed Sep 29 2021
TXZ100-292200-
Young TX-
438 PM CDT Wed Sep 29 2021
...A strong thunderstorm will impact portions of north central Young
County through 500 PM CDT...
At 437 PM CDT, Doppler radar was tracking a strong thunderstorm just
east of Olney, moving northeast at 10 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Olney.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3340 9876 3340 9860 3339 9860 3332 9864
3333 9877
TIME...MOT...LOC 2137Z 211DEG 6KT 3337 9872
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
79Special weather statement, Sep 29, 4:59 PM CDT, 59 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
459 PM CDT Wed Sep 29 2021
TXZ100-292230-
Young TX-
459 PM CDT Wed Sep 29 2021
...A strong thunderstorm will impact portions of northeastern Young
County through 530 PM CDT...
At 459 PM CDT, Doppler radar was tracking a strong thunderstorm near
Olney, moving northeast at 10 mph.
HAZARD...Winds in excess of 30 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Olney.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3340 9872 3340 9842 3338 9843 3317 9862
3329 9878
TIME...MOT...LOC 2159Z 204DEG 11KT 3331 9867
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...30 MPH
79Special weather statement, Sep 29, 5:45 PM CDT, 13 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
545 PM CDT Wed Sep 29 2021
TXZ115-116-292345-
Palo Pinto TX-Stephens TX-
545 PM CDT Wed Sep 29 2021
...A strong thunderstorm will impact portions of southeastern
Stephens and southwestern Palo Pinto Counties through 645 PM CDT...
At 545 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles east of Necessity, or 12 miles north of Ranger, moving
northeast at 5 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Strawn.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3252 9860 3266 9873 3284 9851 3261 9833
TIME...MOT...LOC 2245Z 231DEG 5KT 3264 9860
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
HernandezThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 28, 7:25 PM CDT | Special Weather Statement | FWD | Bell | 35 min |
| Sep 28, 7:53 PM CDT | Special Weather Statement | FWD | Bell | 37 min |
| Sep 28, 9:37 PM CDT | Special Weather Statement | FWD | Milam | 23 min |
| Sep 29, 4:12 PM CDT | Special Weather Statement | FWD | Young | 33 min |
| Sep 29, 4:38 PM CDT | Special Weather Statement | FWD | Young | 22 min |
| Sep 29, 4:59 PM CDT | Special Weather Statement | FWD | Young | 31 min |
| Sep 29, 5:19 PM CDT | Severe Thunderstorm Warning | FWD | Young | 41 min |
| Sep 29, 5:45 PM CDT | Special Weather Statement | FWD | Palo Pinto | 60 min |
| Sep 29, 6:09 PM CDT | Areal Flood Advisory | FWD | Young | 3 hr |
| Sep 29, 6:15 PM CDT | Special Weather Statement | FWD | Jack | 30 min |
| Sep 29, 6:41 PM CDT | Severe Thunderstorm Warning | FWD | Jack | 64 min |
| Sep 29, 6:45 PM CDT | Special Weather Statement | FWD | Palo Pinto | 30 min |
| Sep 29, 6:52 PM CDT | Severe Thunderstorm Warning | FWD | Palo Pinto | 53 min |
| Sep 29, 6:59 PM CDT | Special Weather Statement | FWD | Stephens | 31 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.